MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR

BOSTON SCIENTIFIC CORPORATION GREENFIELD; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 43175
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 10/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the device had tilted and perforated the duodenum resulting in bleeding.On (b)(6) 1994, the patient was implanted with a greenfield filter in the inferior vena cava (ivc).On (b)(6) 2016, the patient presented to the emergency room with reports of dark stool, rectal bleeding, dizziness, and weakness.The patient reported that their ivc filter had migrated, but that the location had not changed on a recent ct scan from 2 days prior.On (b)(6) 2016, the patient underwent an endoscopy procedure of the duodenum.This revealed a shallow ulcer in the second portion of the duodenum.It was observed that a metal wire type structure was penetrating the duodenal wall, with the end rubbing at the ulcer bed.Review of past ct indicated the ivc filter leg was extending into the duodenum resulting in gastrointestinal bleeding.Surgical removal of the filter was recommended.On (b)(6) 2016, the patient underwent an exploratory laparotomy in order to remove the ivc filter and repair the duodenum.The left renal vein was isolated, and the right renal vein was somewhat adhered from inflammation where the tip of the filter likely rested.In addition to the tine extending into the duodenum, 2 additional tines perforated the wall of the ivc.The filter had completely incorporated into the wall of the cava extending up into the orifice of the right renal valve.The 3 tines that had perforated the ivc were trimmed and removed.It was assessed that the filter was unlikely to migrate further, so the entire filter was not removed.The anterior cava was closed and the perforation in the duodenum was repaired.Hemostasis was achieved and no further patient complications were reported.

Brand Name
GREENFIELD
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15279730
Report Number2134265-2022-08567
Device Sequence Number17763989
Product Code DTK
UDI-Device Identifier08714729114666
UDI-Public08714729114666
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1994
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number43175
Device Catalogue Number43175
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Initial Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient SexMale